Click for new scientific resources and news about Corona[COVID-19]

Paper Information

Journal:   IRANIAN JOURNAL OF NEUROLOGY   FALL 2007- WINTER 2008 , Volume 6 , Number 19-20; Page(s) 133 To 137.
 
Paper: 

MYOPATHY FOLLOWING PERPHENAZIN TREATMENT: A CASE REPORT

 
 
Author(s):  NEMATI KARIMAVI HABIBOLAH, HOSEINI SEYED MAHMOOD, TALEBI MEHDI
 
* 
 
Abstract: 
Introduction: Schizophrenia is a disorder of thinking where a person’s ability to recognize reality, his or her emotional responses, thinking processes, judgment and ability to communicate deteriorates so much that his or her functioning is seriously impaired. Symptoms such as hallucinations and delusions are common. Usual antipsychotic drugs for treatment of this disease including, Phenothiazine and thioxanthine derivatives. There are many reports regarding the correlation between hypotension and extrapyramidal syndromes and the usage of these drugs.
In this article, we report one case of myopathy induced by perphenazine.
Case report: A 27 old man suffering from schizophrenia refer to neurologic clinic with quadriplegia, was treated with perphenazine 8 mg/tid. The positive signs including severe muscle weakness in four limbs, which the proximal muscle force were II/IV and distal III/IV, hypotonia and decrease in tendon reflexes. AST, ALT, CPK, aldolase, CBC, ESR, biochemical tests, UA, and thyroid function tests were done. Regarding of neurological disease rejection, elevated CPK and abnormal EMG, myopathy was suggested for this patient. In addition, we did not find any reason for other myopathies (e.g. inflammatory myopathies and muscular dystrophies), therefore the patient myopathy was related to perphenazine and the perphenazine dose was reduced. After four weeks, the signs of recovery observe and the patient was able to move and the muscle force in proximal limb was increased to IV/V and in distal to V/V.
 
Keyword(s): MYOPATY, PERPHENAZIN, SCHIZOPHRENIA
 
References: 
  • ندارد
 
  Yearly Visit 73
 
Latest on Blog
Enter SID Blog